|Testesterone and HIV medication
Sep 8, 2003
My wife is HIV positive and due to the meds she takes which are 3TC, D4T (Zerit)and Norvir(Ritonavir)her sex drive decreased to nil. She has started a testosterone hormome therapy (Delatestryl) with monthly injections of 1ml for 5 months now. As of late she has started to exibit what I would call strange behaviors.
She doesn't sleep, mood swings and her thought patterns are erratic she seems unsure of herself both in personal and business life. Are there side effects to this degree and is it harmful both phyically and mentally?
I have heard of women who take hormane shots trying to have children or just after birth have some serious issues during this treatment.
Any help would be great.
Response from Dr. Aberg
I am not familiar with giving women Delatestryl for decreased libido. There are many side effects to testosterone replacement therapy, some of which your wife is experiencing. In addition, the testosterone may interact with Norvir. I would not recommend she take testosterone strictly for having a low sex drive. There may be serious side effects to an unborn baby and pregnant women should not take testosterone.
Here is a list of the more common side effects: - Flushing, edema - Excitation, aggressive behavior, sleeplessness, anxiety, mental depression, headache - Hirsutism (increase in pubic hair growth), acne - Menstrual problems (amenorrhea), virilism, breast soreness, hypercalcemia (increase calcium), hypoglycemia (low blood sugars) - Nausea, vomiting, bladder irritability - liver function abnormalities - Leukopenia (low white blood counts)
I would encourage you to attend a medical visit with your wife to discuss other possibilities as to why she has a low sex drive and its management.
i think relative and pregnant girlfriend are HIV+
HIV+ Where do I go from here?
- Are Oral Ulcers An Ars Symptom?
- Is Blood In Urine An Acute Symptom Of HIV?
- Burning Penis After Sex With Stripper Condom Broke Worried I Have HIV
- Dry Cough After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Itchy Skin After Insertive Anal Sex Sign Of HIV AIDS
- Painful Urination After Oral Sex On A Woman What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.